MAUDE Adverse Event Report: ENCORE MEDICAL L.P. HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL L.P. HUMERAL SHOULDER STEM; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - due to stem inserter tip knob shearing off during the use of surgery.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as the stem inserter tip knob sheared off.The possible time in service of the inserter is 2.9 to 3.2 years.The instrument was inspected prior to surgery and was found to be acceptable.The event occurred during surgery near the patient, there was another suitable device available, the incident did cause a 20 min.Delay in surgery, however, surgery was completed as intended and there was no risk or adverse event reported.Examination of the returned locking knob (the rest of the inserter was disposed of) shows the threaded tip broken off (tip not returned), confirming the complaint.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance, refer to the ifu.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been 6 previous complaints against the reported lot number.Summary of complaints: 2 missing component, 1 bent, 9 broke/cracked/damaged and 1 other.A review of the device history record (dhr) revealed, when released for use, met design and manufacturing requirements.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
HUMERAL SHOULDER STEM
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key9582926
Report Number1644408-2020-00019
Device Sequence Number19268003
Product Code FZX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number183312L02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR